Aa
A
A
A
Close
Digestive Disorders / Gastroenterology Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

acid

I don't quite know where to begin.  Early in the summer I started to feel nauseous all the time.  My stomach would churn and turn, causing my emotions to go up and down as well.  I also had severe anemia caused by abnormal menstral bleeding.  I was given Pepcid and in a few weeks the nauseousness was gone, so I quit the Pepcid.  I went on to have a hysterectomy and have just returned to work after the six week healing period. Prior to the surgery I was given an upper GI which showned a small hiatal hernia and acid that went part way up my esophagus.  I have never had regurgitation or heartburn symptoms. About three weeks ago the nauseousness/anxiety returned full blown. I was then put on Prilosec and Phenergan.  This combo took the edge off my symptoms, but barely.  I then went back to the dr. who told me to stay with Prilosec and also added sucralfate.  I've been doing this combo for the past two days, but have still gotten no relief.  I'm really looking for an answer as to why my emotions roll when my stomach does.  Has anyone ever heard of this happening?  Two drs. have tried to tell me that an anxious emotional state has caused by stomach problem, but this is not so.  When my stomach is calm so is my anxiety.  There was one dr. who explained to me that my acid situation was sending nerve impulses to my brain that triggered anxiety/sadness.  Could that be true?  Would antianxiety medication help?  What acid meds could I be trying?
3 Responses
233190 tn?1278553401
MEDICAL PROFESSIONAL
Anxiety can exacerbate GI symptoms.  

Other possibilities can include GERD, inflammation of the upper GI tract, or an ulcer.  An upper endoscopy can be considered for a more comprehensive evaluation of your symptoms.

You can also consider more specialized testing like a 24-hr pH study or gastric emptying scan.  

If GERD continues despite medical therapy (like a PPI), then you may want to consider endoscopic or surgical therapy.

The gallbladder can also be evaluated with an ultrasound.

If the tests return negative, you can consider optimizing treatment for your anxiety.

These options can be discussed with your personal physician.

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Kevin, M.D.
http://www.straightfromthedoc.com
Avatar universal
I recently chewed a clove of raw garlic everyday in July because my chiropractor said it would help my blood pressure and cholesterol and i experienced horrible burning after i chewed it for about 2 weeks everyday and now i keep having shooting pain in my ribs underneath my breasts and have difficulty with lots of food and doctor has given me samples of prilosec but got muscle spasms in the legs at night and am taking tons of antacids and now zantac 75 which helps a little .  What did chewing of that raw garlic to me.  Previously to chewing the raw garlic i could eat or drink anything and didn't have any problems.
Avatar universal
A related discussion, elevated liver atl was started.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem